MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. SMOKE EVACUATION FOOT SWITCH

SHIRAKAWA OLYMPUS CO., LTD. SMOKE EVACUATION FOOT SWITCH
Model Number MAJ-1939
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
The customer was performing a therapeutic procedure involving an olympus high flow insufflation unit paired with an olympus smoke evacuation foot switch.During the later part of the procedure, the physician stepped on the smoke exhaust footswitch, and all the gas in the abdominal cavity escaped.Reportedly, the physician waited for the gas to reaccumulate to continue and complete to the procedure.There was no patient harm reported as a result of this event.This report is 2 of 2, submitted to capture the smoke evacuation foot switch.For event 1 of 2, being submitted to capture the high flow insufflation unit, please see report with patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the results of evaluation and the legal manufacturer's final investigation.From the results of evaluation, it was determined that the suggested phenomenon could not be reproduced, nor confirmed.No anomalies were discovered with the device in question.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was not confirmed, and no speculative cause could therefore be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SMOKE EVACUATION FOOT SWITCH
Common Device Name
SMOKE EVACUATION FOOT SWITCH
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15494075
Report Number3002808148-2022-02475
Device Sequence Number1885468
Product Code HIF
UDI-Device Identifier04953170324185
UDI-Public04953170324185
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown